Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 88, NWS Fort Worth, TX

May 10, 2016Denton County, Texas

NWS Fort Worth, TX issued this river flood warning at May 10, 2016, 7:09 AM CDT for Denton County, Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 10, 2016, 7:09 AM CDT (12:09 UTC)
Expired
May 10, 2016, 7:05 PM CDT
In force
12 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Denton Creek near Justin (DCJT2). The gauge peaked at 10.14 ft at May 10, 2016, 4:00 AM CDT.

actionminormoderate5101505/1005/1105/12
Action stage
9 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 10, 6:26 AM CDT, 43 minutes earlier.

Area forecast discussion, May 10, 6:26 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
626 AM CDT TUE MAY 10 2016

.AVIATION...
/12Z TAFS/

CONCERNS...MVFR CIGS THIS MORNING AND POTENTIALLY RETURNING
WEDNESDAY MORNING. CHANCE FOR STORMS AT KACT LATE THIS AFTERNOON
AND EVENING.

MVFR CIGS ARE ALREADY CLEARING FROM WEST TO EAST BUT WILL REMAIN
AROUND THE TAF SITES FOR ANOTHER 1-2 HOURS. OTHERWISE...VFR WILL
PREVAIL FOR THE REMAINDER OF THE DAY. LATE THIS
AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST TO
SOUTHWEST OF KACT AND MAY IMPACT THE AIRPORT BETWEEN 22-03Z.
THERE IS AN ISOLATED CHANCE A THUNDERSTORM OR TWO COULD OCCUR NEAR
THE DFW METROPLEX BUT CHANCES ARE TOO LOW AT THIS TIME TO INCLUDE
A VCTS. DEPENDING ON WHERE THE STORMS OCCUR THIS EVENING MAY
IMPACT THE RETURN OF MVFR STRATUS OVERNIGHT. MOST MODEL GUIDANCE
RETURNS AT LEAST SOME MVFR STRATUS NEAR OR AFTER 12Z SO WILL
INCLUDE A MENTION IN THE EXTENDED PORTION OF KDFW BUT THIS MAY
HAVE TO BE ADJUSTED AT ALL THE TAF SITES DEPENDING ON THE
CONVECTIVE TRENDS THIS EVENING AND OVERNIGHT. IF IT RAINS AT
KACT...REDUCED VISIBILITIES DUE TO LIGHT FOG MAY OCCUR EARLY
WEDNESDAY MORNING.

JLDUNN

&&

.PREV DISCUSSION... /ISSUED 346 AM CDT TUE MAY 10 2016/
THE DRYLINE MIXED EAST TO NEAR A SHERMAN TO DFW TO SAN SABA LINE
AROUND 00Z BEFORE STALLING AND THEN RETREATING MONDAY EVENING.
DEWPOINTS HAVE CLIMBED BACK INTO THE 60S TO LOWER 70S ACROSS ALL
BUT THE NORTHWESTERN ZONES AS OF 3 AM. SOME LOW CLOUDS ARE
SPREADING NORTHWARD...BUT AS DEEPER MIXING OCCURS LATER THIS
MORNING EXPECT SKIES TO BECOME MOSTLY SUNNY. TEMPERATURES WILL
WARM INTO THE 90S ACROSS MOST AREAS ALONG AND WEST OF I-35 THIS
AFTERNOON...WITH MID TO UPPER 80S ACROSS THE REST OF THE FORECAST
AREA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS AREAS SOUTHWEST OF THE FORECAST AREA BY MID AFTERNOON AS A
SHORTWAVE MOVES NORTHEAST FROM FAR SOUTHWEST TEXAS. THESE STORMS
WILL SPREAD NORTHEAST INTO CENTRAL TEXAS BY LATE AFTERNOON AND
MAYBE UP TOWARD THE I-20/I-30 CORRIDORS BEFORE SUNSET AND INTO
THE EVENING HOURS. WITH MUCAPES AROUND 3000 J/KG AND VERY STEEP
LAPSE RATES...LARGE HAIL AND DAMAGING WINDS WILL LIKELY ACCOMPANY
SOME OF THESE STORMS.

WE WILL REMAIN IN AN ACTIVE WEATHER PATTERN THROUGH EARLY NEXT
WEEK. AS THE UPPER LEVEL LOW THAT IS CURRENTLY OVER NORTHWESTERN
WYOMING MOVES OUT ACROSS THE NORTHERN PLAINS...A SERIES OF
UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION BRINGING
CHANCES OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL WORK ITS
WAY SOUTHWARD ENTERING THE NORTHWESTERN ZONES BEFORE DAYBREAK
THURSDAY AND MOVE INTO THE SOUTHEASTERN ZONES BY THURSDAY
EVENING. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE
WEDNESDAY NIGHT AND THURSDAY WITH THIS FRONT. AS WELL AS THE
THREAT FOR SEVERE WEATHER...THERE WILL BE THE POTENTIAL FOR SOME
LOCALLY HEAVY RAIN.

RAIN CHANCES WILL SHIFT TO SOUTH OF I-20 OVERNIGHT THURSDAY NIGHT
AND THERE WILL JUST BE SOME LINGERING LOW CHANCES ACROSS THE
EXTREME SOUTHERN ZONES FRIDAY MORNING. WITH NORTHWESTERLY FLOW
ALOFT AND SOUTHERLY WINDS RETURNING...EXPECT CHANCES OF SHOWERS
AND THUNDERSTORMS TO RETURN TO THE WESTERN THIRD/HALF OF THE
FORECAST AREA SATURDAY AND SATURDAY NIGHT. THE RIDGE TO OUR WEST
WILL BREAK DOWN BY SUNDAY LEAVING US IN ZONAL FLOW ALOFT. THIS
WILL ALLOW A SERIES OF SHORTWAVES TO MOVE ACROSS THE REGION
RESULTING IN CHANCES OF SHOWERS AND THUNDERSTORMS AREA WIDE SUNDAY
INTO THE EARLY PART OF NEXT WEEK.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    92  72  87  68  80 /  20  20  30  60  60
WACO                90  69  86  68  82 /  40  40  30  40  50
PARIS               86  68  83  66  78 /  10  20  20  60  70
DENTON              92  70  87  65  77 /  10  20  30  60  70
MCKINNEY            87  70  86  66  78 /  20  20  30  60  60
DALLAS              91  72  87  68  81 /  20  20  30  60  60
TERRELL             88  70  86  68  79 /  20  20  30  50  60
CORSICANA           88  70  85  68  81 /  30  40  30  40  50
TEMPLE              89  71  87  68  82 /  40  40  30  40  40
MINERAL WELLS       95  68  89  65  77 /  10  20  30  60  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

82/58
Hazardous weather outlook, May 10, 3:59 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
359 AM CDT TUE MAY 10 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
359 AM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON THROUGH
TONIGHT SOUTH OF A LINE FROM BRECKENRIDGE TO DENTON TO PARIS. BETTER
CHANCES FOR THUNDERSTORMS WILL BE SOUTH OF INTERSTATE 20 THIS
EVENING. SOME OF THE STORMS SOUTHWEST OF A LINE FROM COMANCHE TO
WACO MAY BE SEVERE. OUTSIDE OF THIS AREA...THE POTENTIAL FOR
SEVERE STORMS IS LOWER BUT AN ISOLATED SEVERE STORM OR TWO IS
POSSIBLE. THE MAIN THREATS WITH ANY SEVERE STORMS LATER TODAY AND
TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BETTER STORM CHANCES ARE EXPECTED WEDNESDAY AFTERNOON THROUGH
THURSDAY ACROSS ALL OF NORTH TEXAS. SEVERE STORMS ARE EXPECTED TO
DEVELOP WEDNESDAY AFTERNOON AND EVENING ALONG THE DRYLINE AND ALSO
ALONG A FRONT MOVING SOUTH THROUGH THE PLAINS. THE THREAT FOR
SEVERE STORMS WEDNESDAY AFTERNOON AND NIGHT WILL BE NORTH OF A
LINE FROM COMANCHE TO WAXAHACHIE TO EMORY. ON THURSDAY...THE
THREAT FOR SEVERE STORMS WILL EXIST ACROSS ALMOST ALL OF NORTH AND
CENTRAL TEXAS AS THE FRONT MOVES THROUGH THE REGION. LARGE HAIL
AND DAMAGING WINDS ARE EXPECTED TO BE THE MAIN THREATS BUT AN
ISOLATED TORNADO MAY ALSO BE POSSIBLE AND HEAVY RAINFALL FROM
CLUSTERS OF STORMS MAY CAUSE LOCALIZED FLOODING. THUNDERSTORM
CHANCES WILL END FROM NORTH TO SOUTH THURSDAY AND THURSDAY NIGHT
AS THE FRONT MOVES THROUGH.

ON SATURDAY THERE IS A LOW CHANCE FOR THUNDERSTORMS WEST OF
INTERSTATE 35 BUT THUNDERSTORMS CHANCES SPREAD ACROSS THE REGION
SUNDAY AND MONDAY. THERE WILL BE A POTENTIAL FOR SEVERE STORMS
DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JLDUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:09 PM CDTAreal Flood AdvisoryFWDLamar2 hr
May 9, 7:28 PM CDTSevere Thunderstorm WarningFWDLamar62 min
May 9, 7:44 PM CDTFlash Flood WarningFWDLamar2 hr
May 9, 8:08 PM CDTTornado WarningFWDLamar37 min
May 9, 8:26 PM CDTSevere Thunderstorm WarningFWDLamar64 min
May 9, 8:33 PM CDTTornado WarningFWDLamar27 min
May 9, 8:44 PM CDTTornado WarningFWDLamar16 min
May 9, 9:36 PM CDTAreal Flood WarningFWDLamar3 hr
May 10, 12:28 AM CDTAreal Flood WarningFWDLamar3 hr
May 10, 8:13 AM CDTRiver Flood WarningFWDDallas7 days
May 10, 4:25 PM CDTSevere Thunderstorm WarningFWDComanche, Mills65 min
May 10, 4:52 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills53 min
May 10, 5:15 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath60 min
May 10, 5:30 PM CDTFlash Flood WarningFWDMills3 hr
May 10, 5:40 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills65 min
May 10, 5:48 PM CDTSevere Thunderstorm WarningFWDPalo Pinto57 min
May 10, 6:06 PM CDTSevere Thunderstorm WarningFWDHood, Parker54 min
May 10, 6:27 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas63 min
May 10, 6:37 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton53 min
May 10, 6:53 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant67 min

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.